Alert archive / Colorado / River Flood Advisories in 2015

River Flood Advisory 18, NWS Denver/Boulder, CO

June 17, 2015Summit County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at Jun 17, 2015, 11:53 AM MDT for Summit County, Colorado. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2015, 11:53 AM MDT (17:53 UTC)
Expired
Jun 19, 2015, 11:39 AM MDT
In force
48 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Summit County, CO

The radar

The Denver radar (KFTG), 135 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (CO) at Blue River (BUEC2).

Action stage
3 ft
Minor stage
3.5 ft
Moderate stage
4.5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 09046490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 17, 9:48 AM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 9:48 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
948 AM MDT WED JUN 17 2015

.UPDATE...
ISSUED AT 905 AM MDT WED JUN 17 2015

NOT MUCH TO ADJUST IN THE SHORT TERM. LATEST HRRR SUPPORTS TO
TIMING OF THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS/FOOTHILLS
THE FLOW ALOFT WILL WEAKEN AS AN UPPER LEVEL RIDGE BUILDS IN FROM
THE SOUTHWEST. STILL SUFFICIENT CAPE/SHEAR FOR A SEVERE TSTM OR
TWO THIS AFTN/EVNG...LATEST RUC13 SOUNDINGS GENERATE 1000-1500
J/KG. BEST LOW LEVEL MOISTURE RETENTION WILL BE NORTH AND
NORTHEAST OF DENVER.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 400 AM MDT WED JUN 16 2015

WATER VAPOR IMAGERY SHOWING UPPER DISTURBANCE MOVING ACROSS WEST
CENTRAL COLORADO WITH CONTINUED ASSOCIATED SHOWERS OVER SUMMIT AND
PARK COUNTIES. AS THIS FEATURE MOVES EAST THIS MORNING EXPECT SOME
DRYING OVER MOUNTAINS AND FRONT RANGE. OVERALL MOISTURE LEVELS
WILL BE LOWER TODAY AS INTEGRATED PW VALUES HAVE DROPPED A COUPLE
TENTHS IN THE PAST 24 HOURS OVER THE FRONT RANGE. THERE WAS SOME
FOG POTENTIAL AS INDICATED BY NAM AND LESSER EXTENT THE RAP BUT
APPEARS NAM WAS WAY OVERDONE WITH MOISTURE THIS AM AS DEWPOINTS
ARE SUPPOSED TO BE IN THE LOWER 60S NOW AND THROUGH THE DAY.
EXTENSIVE MID/HI CLOUD COVER AND LACK OF METAR PLOTS TONIGHT
RESULTING IN HARD TIME SEEING IF THERE IS ANY FOG/STRATUS ON THE
PLAINS. NON-NWS SURFACE PLOTS INDICATE THERE IS ENOUGH T/TD
SPREADS THAT WON'T SEE MUCH FOG THIS AM AND WON'T INCLUDE IN ZONES.

WITH OVERZEALOUS LOW LEVEL MOISTURE FROM NAM WILL DISCOUNT THAT
MODEL AS IT INDICATED UP TO 3000J/KG OF CAPE. RAP SEEMED BETTER
WITH 700-1500J/KG BASED ON DEWPOINTS FROM THE MID 40S TO LOWER 50S
ON THE PLAINS WHICH LOOKS MORE REASONABLE. EVEN LATEST HRRR ONLY
HAS ISOLATED COVERAGE OF STORMS OVER HIGHER TERRAIN OF PALMER
DIVIDE AND CYS RIDGE. ALSO AREA WILL BE UNDER WEAK RIDGING ALOFT
WITH WEAK SUBSIDENCE MOVING IN FROM THE WEST. WILL LOWER POPS THIS
AFTERNOON/EVENING TO MAINLY ISOLATED COVERAGE HIGHEST CHANCES
REMAINING ON EAST SLOPES AND HIGHER TERRAIN.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 400 AM MDT WED JUN 16 2015

DRY AND WARMER CONDITIONS STILL ON TRACK THURSDAY AND BEYOND
WITH A STRONG UPPER RIDGE BUILDING TO OUR WEST. NOT UNCOMMON FOR
A STRONG... NEARLY STATIONARY UPPER RIDGE/HEAT DOME TO ENVELOP
COLORADO AND THE SOUTHWEST U.S. DURING THE LATTER HALF OF JUNE
PRIOR TO THE UNSET OF THE SOUTHWEST MONSOON. LATEST MOS
TEMPERATURE GUIDANCE INDICATES A STRING OF 90 PLUS DEGREE DAYS
FOR THE PLAINS BEGINNING THURSDAY. WARMEST AIR ALOFT COINCIDENT
WITH THE 500 MB RIDGE AXIS OVER THE FCST AREA ON FRIDAY AND
SATURDAY...EQUATING TO HIGHS IN THE LOW TO MID 90S AT LOWER
ELEVATIONS BOTH DAYS. DO NOT SEE MUCH IN THE WAY OF CLOUD COVER TO
GET IN THE WAY. ALTHOUGH CAN'T RULE OUT A STRAY GUSTY HIGH BASED
T-STORM OR TWO OVR AND NEAR THE FRONT RANGE WITH ALL OF THE SOIL
MOISTURE AROUND AND STEEP AFTERNOON LAPSE RATES. SEE THIS MAINLY
HAPPENING ON FRIDAY.

SUNDAY...MAY BE EVEN WARMER WITH A 596 DECAMETER RIDGE SQUARELY
OVER COLORADO. HOWEVER A COUPLE OF THE MEDIUM RANGE MODELS STILL
SHOW A WEAK MID-LEVEL PERTABATION ROUNDING THE TOP OF THE RIDGE
AND BRUSHING THE NORTHEAST CORNER OF COLORADO LATE SUNDAY
AFTERNOON OR EARLY EVENING. AROUND THE SAME TIME THEY ALSO SHOW A
WEAK COLD FRONT OR SFC TROUGH BACKING INTO THE NERN CORNER OF THE
STATE ON MOIST EAST-SOUTHEAST LOW-LEVEL FLOW. ITS POSSIBLE A FEW
T-STORMS COULD FIRE ALONG THIS SFC BNDRY/THETA-E AXIS AS THE UPPER
AIR FEATURE PASSING BY. OTHERWISE SUNDAY LOOKS DRY AND QUITE WARM
FOR THE REST OF THE CWA. GOOD DAY FOR A BBQ.

FOR MONDAY AND TUESDAY...SEE LITTLE IN THE WAY CHANGE WITH THE
UPPER RIDGE KEEPING ITS GRIP ON THE CENTRAL CONUS. THAT MEANS
TEMPERATURES WELL ABOVE AVERAGE AND PRECIP CHANCES NEAR ZERO BOTH
DAYS. HOWEVER...THE 00Z EUROPEAN MODEL INDICATES THE START OF A
WETTER PATTERN SHAPING UP FOR TUESDAY. IT SHOWS THE CORE OF THE
UPPER RIDGE QUICKLY SHIFTING WELL EAST OF COLORADO ON TUESDAY
WHICH OPENS THE ROCKY MTN REGION TO A MOIST SOUTHERLY TROPICAL
FLOW. LOOKS RATHER MONSOONISH. THE WAY THIS YEAR HAS BEEN GOING
WITH EL NINO STRENGTHENING IN THE PACIFIC...FEEL THE NEED TO
INTRODUCE AT LEAST A SLIGHT CHANCE OF T-STORMS MAINLY FOR THE
HIGH COUNTRY LATE TUESDAY AND LOWER TEMPS BY A DEG OR TWO FROM
THOSE EXPECTED THE DAY BEFORE TO ACCOUNT FOR A POSSIBLE INCREASE
IN CLOUD COVER.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 905 AM MDT WED JUN 17 2015

VFR CIGS/VSBYS TODAY. LGT AND VRB WINDS THIS MORNING...BECOMING
E/SELY THIS AFTN...THEN BACK TO DRAINAGE BY LATE EVENING. VCTS
WILL SUFFICE IN THE TAFS LATE AFTN/ERLY EVENING.

&&

.HYDROLOGY...
ISSUED AT 230 AM MDT WED JUN 16 2015

A BIT DRIER AIRMASS WILL RESULT IN MORE ISOLATED COVERAGE OF
STORMS TODAY WHILE STORMS WILL BE MOVING AT A DECENT CLIP WILL
RESULT IN LOW CHANCES FOR FLASH FLOODING TODAY. NO CHANGES TO
CURRENT FLOOD WARNINGS AT THIS TIME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...COOPER
SHORT TERM...ENTREKIN
LONG TERM...BAKER
AVIATION...COOPER
HYDROLOGY...ENTREKIN
Hazardous weather outlook, Jun 17, 10:40 AM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1040 AM MDT WED JUN 17 2015

COZ030>051-181645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1040 AM MDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION
THIS AFTERNOON AND EVENING...MORE NUMEROUS OVER THE MOUNTAINS AND
HIGHER TERRAIN AREAS. EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS TODAY.
STORMS WILL DIMINISH THIS EVENING WITH LACK OF ANY UPPER LEVEL
SUPPORT FOR STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ON
THURSDAY...THEN IT WILL BE DRY WITH ABOVE NORMAL TEMPERATURES INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 17, 8:06 AM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
806 AM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             AGATE                   39.47N 103.95W
06/16/2015  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0630 PM     TSTM WND GST     2 NE WIGGINS            40.25N 104.04W
06/16/2015  M58.00 MPH       MORGAN             CO   MESONET

0543 PM     TSTM WND GST     1 NW FORT MORGAN        40.28N 103.81W
06/16/2015  M60.00 MPH       MORGAN             CO   AMATEUR RADIO

0330 PM     HAIL             7 NW WELLINGTON         40.77N 105.10W
06/16/2015  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

0305 PM     HAIL             6 ESE FORT COLLINS      40.52N 104.96W
06/16/2015  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0257 PM     HAIL             4 S FORT COLLINS        40.50N 105.07W
06/16/2015  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0255 PM     HAIL             4 S FORT COLLINS        40.49N 105.08W
06/16/2015  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

0235 PM     HAIL             2 SW MASONVILLE         40.46N 105.23W
06/16/2015  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:16 PM MDTSevere Thunderstorm WarningBOUMorgan29 min
Jun 16, 6:43 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Washington32 min
Jun 16, 7:21 PM MDTAreal Flood WarningBOUPark72 hr
Jun 16, 7:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington46 min
Jun 16, 8:17 PM MDTSpecial Weather StatementBOUElbert43 min
Jun 17, 11:00 AM MDTRiver Flood WarningBOUJefferson4 days
Jun 17, 12:09 PM MDTRiver Flood AdvisoryBOUGrand7 days
Jun 17, 2:56 PM MDTAreal Flood WarningBOUDouglas, Jefferson, Park72 hr
Jun 17, 5:16 PM MDTSpecial Weather StatementBOUDouglas29 min
Jun 17, 5:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas, Elbert31 min
Jun 17, 5:48 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert27 min
Jun 17, 5:54 PM MDTSevere Thunderstorm WarningBOUDouglas, Jefferson22 min

Nearby

River Flood Advisories in Colorado, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.